I would like to know if taking the antibiotic clindamycin can this raise your blood pressure.
It shouldnt raise your blood pressure. I have checked several sources and none listed high blood pressure as a side effect. If you are finding that your blood pressure is becoming elevated you should notify your Dr. It is likely due to something other than the antibiotic.
Yes it definately does. I was prescribed this medication for a double ear infection & bronchitis. I began taking this medication & my blood pressure usually is normal with my BP medicine but after taking this my heart tightened & hands swelled was rushed to hospital.
My experience is similar to those who have previously posted. My bp readings are usually GREAT. However, they have been elevated since taking this antibiotic.
Raised my normal blood pressure to about 180/110. Also has my heart rate spiking to 140. My FitBit heart rate graph went crazy the second day taking this antibiotic. I was on my last day taking this antibiotic when google led me to others affected similarly.
clindamycin was prescribed for sinus and chest congestion, 10 day dosage.
Cardiorespiratory arrest and hypotension have been reported after too rapid IV administration. Thrombophlebitis has been reported after intravenous infusion.
Common (1% to 10%): Thrombophlebitis (after IV infusion)
Uncommon (0.1% to 1%): Cardiorespiratory arrest, hypotension
I always had low blood pressure until I took Clindamycin for tooth surgery. I have had a sick weird headache and neck-ache since I took it 4 weeks ago so I decided to take my blood pressure and it was jumping around from 134over84 to 173over116. Frightening.
Dont know why they are saying it doesnt. This had me dizzy, with extreme diarrhea and high blood pressure. Never again! clindamycin is crap
My story: At first it was hard to judge. A toothache alone can raise your blood pressure just from the pain of it. I had a heart attack at 30 years old. Double blockage in the widow maker. Been on lisinopril and Crestor since with no issues.
Dr. Prescribed Clindamycin for a tooth infection I had. BP was elevated slightly prior to visit due to pain, 135/85, but nothing serious. The pain and infection is now gone, but as doctor ordered was continuing the medication until it was over, until last night. BP hit 180/110, took me 3 hours and 1.5mg of klonopin to get it down out of the danger zone. At that point I realized the correlation between the antibiotic and my blood pressure. Look up all the FDA warnings on this stuff. It’s no joke. When you add words like “death” into your article it’s serious business...
The periodontist prescribed clindamycin after implant insertions. I took the drug a week. After the first day I had a terrible headache. Of course I thought this was due to the implant. My BP shot up to 157/77, I was dizzy and listless. I thought this was due to the pain medication. After a week I stopped all pain medication even ibuprofen. I doubled my BP medication just to be able to function. I actually had to take 3 times my normal BP medication to be able to sleep. I stopped taking clindamycin. This is a very scary drug and with multiple symptoms including pain after surgery can cause serious issues because of treatment confusion. I am still afraid of having a stroke. Calling the doctor but cannot get anyone to talk to me. No one nor the printed material warned me about this issue with this drug.
This is crazy!! I was wondering way my blood pressure was spiked!! The last 48 have been hell!! I’m done with this drug
- Clindamycin Information for Consumers
- Clindamycin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clindamycin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.